MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22647
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a colonoscopy with polyp removal, the physician used a cook acusnare polypectomy snare.It was reported, [that the] snare functioned fine prior to being placed down endoscope.And during procedure, polypectomy was performed without incident.And problem noted, when removing snare from scope.Sheath covering wires separated at handle and was pulled off.No other device was required to complete the procedure.The device was evaluated on (b)(6) 2023.The red hub on the handle is broken.And the snare wire is removed from the sheath tubing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures, due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects, due to this occurrence.
 
Additional Manufacturer Narrative
The product was returned for evaluation.And the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.Information regarding all manufacturers section.Pma/510(k): k191048.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a biohazard bag.No lot number was returned with the device.Our laboratory evaluation of the device confirmed the report.The red hub on the handle is broken and the snare wire is removed from the sheath tubing.The threaded portion of the red hub is still attached to the handle.The portion of the red hub that contains the flare on the tubing has detached due to a break.Under magnification and through discussion with engineering, it was determined that the red nose cap appears to have a shiny spot that could have occurred due to the part beginning to separate when the plastic material was still hot.There is another portion that appears to have a crack or separation.During the molding process there is a threaded core pin that must be rotated out of the part after the polycarbonate material is injected.There appears to be some evidence of twisting perhaps before the material had adequately cooled and before removal of the threaded core pin.The red hub is torqued onto the handle in production which also applies a twisting force to the red cap.To determine if the break was due to a molding defect the device was sent to the supplier (pti) for further evaluation of the red nose cap and the following was provided, "upon reviewing the returned sample, no visual molding defects were present on the returned sample.A review of manufacturing records found no anomalies or issues that may have contributed to this defect." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the device confirmed the complaint; the device was returned with the catheter detached from the handle.Our evaluation of the device, manufacturing records and the supplier's evaluation were unable to determine a cause for the catheter detachment.Prior to distribution, all acusnare polypectomy snare are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key17010292
Report Number1037905-2023-00253
Device Sequence Number6975880
Product Code FDI
UDI-Device Identifier00827002226470
UDI-Public(01)00827002226470(17)260124(10)W4694830
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2026
Device Model NumberG22647
Device Catalogue NumberASDB-15-015-S
Device Lot NumberW4694830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL.
Patient SexUnknown